MAUDE Adverse Event Report: AESCULAP AG KERRISON DETACH.130DEG UP 200MM 3MM THIN; BONE PUNCHES, RONGEURS

AESCULAP AG KERRISON DETACH.130DEG UP 200MM 3MM THIN; BONE PUNCHES, RONGEURS
Model Number FK963R
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported to aesculap inc.That a (b)(4) (part # fk963r) was used during a procedure performed on (b)(6) 2021.According to the complainant, the device tip was curled up/bent, following use.The complaint device was available to be returned to the manufacturer for evaluation.No patient harm was reported as a result of this event.Additional information has been requested but not yet received as of this report.Additional patient information is not available.The malfunction is filed under aag reference (b)(4).
 
Additional Manufacturer Narrative
Investigation results: leading device: reference code (b)(4).Device name kerrison detach.130deg up 200mm 3mm thin.Serial number.Batch number 52615085.Manufacturing date 10.09.2020.Product is available for investigation in a decontaminated condition.Failure description: the kerrison punch shows a bent-up cutting edge on the upper slider part.Vigilance investigator carried out the pictorial documentation visually and microscopically.The punch shows a deformation on the cutting edge of the upper slider, which is bent-up in.Batch history review: the device quality and manufacturing history records have been checked for the available lot number and were found to be according to our specifications valid at the time of production.There are no similar complaints against the same lot number with this error pattern.Explanation and rationale: the failures found in our investigation are clear signs of an overload situation during the procedure itself.We were not able to detect any hint for a material defect or a production error.Conclusion and root cause: due to the current deviation and according to the explanation and rationale, the root cause of the problem is most probably usage-related.A capa is not necessary.

Brand Name
KERRISON DETACH.130DEG UP 200MM 3MM THIN
Common Device Name
BONE PUNCHES, RONGEURS
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
MDR Report Key11308943
Report Number9610612-2021-00083
Device Sequence Number14298716
Product Code GXJ
UDI-Device Identifier04038653436880
UDI-Public4038653436880
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/08/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFK963R
Device Catalogue NumberFK963R
Device Lot Number52615085
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/09/2021
Initial Date Received by Manufacturer 01/19/2021
Supplement Date Received by Manufacturer08/12/2021
Initial Report FDA Received Date02/10/2021
Supplement Report FDA Received Date09/08/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1